MAUDE Adverse Event Report: STRYKER GMBH STANDARD LAG SCREW OMEGA 110MM LENGTH; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH STANDARD LAG SCREW OMEGA 110MM LENGTH; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 33625110
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The customer reported that when inserting the lag screw the end sheared off the inserter.They were able to remove the lag screw.Another lag screw was then inserted and the operation completed.The dhs lag screw was inserted using the 1 step insertion technique.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by inadequate assembly or simply too much mechanical force was applied during lag screw insertion (possibly the connecting bolt may have not been place tighten enough and subsequently the pins of the one step insertion wrench were not in position anymore).The device inspection revealed the following: the returned lag screw is indeed badly damaged (both connecting pins (pegs) are completely deformed / broken off).It indicates that either the lag screw had not been properly assembled with the one step insertion wrench or just inadequate use has resulted in these damages.The threaded front part is still in good condition though, which indicates that the user must have encountered difficulties with the correct assembly.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
STANDARD LAG SCREW OMEGA 110MM LENGTH
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8767003
Report Number0008031020-2019-00778
Device Sequence Number19249667
Product Code KTT
UDI-Device Identifier07613327092899
UDI-Public07613327092899
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K955306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue Number33625110
Device Lot NumberB90657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer08/12/2019
Initial Report FDA Received Date07/08/2019
Supplement Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1